March  2021, 14(3): 1133-1143. doi: 10.3934/dcdss.2020388

Convergence of a blow-up curve for a semilinear wave equation

National Institute of Technology, Ibaraki College, 866 Nakane, Hitachinaka-shi, Ibaraki-ken 312-8508, Japan

Received  January 2019 Revised  February 2020 Published  June 2020

Fund Project: This work was supported by JSPS Grant-in-Aid for Early-Career Scientists, 18K13447

We consider a blow-up phenomenon for $ { \partial_t^2 u_ \varepsilon} $ $ {- \varepsilon^2 \partial_x^2u_ \varepsilon } $ $ { = F(\partial_t u_ \varepsilon)}. $ The derivative of the solution $ \partial_t u_ \varepsilon $ blows-up on a curve $ t = T_ \varepsilon(x) $ if we impose some conditions on the initial values and the nonlinear term $ F $. We call $ T_ \varepsilon $ blow-up curve for $ { \partial_t^2 u_ \varepsilon} $ $ {- \varepsilon^2 \partial_x^2u_ \varepsilon } $ $ { = F(\partial_t u_ \varepsilon)}. $ In the same way, we consider the blow-up curve $ t = \tilde{T}(x) $ for $ {\partial_t^2 u} $ $ = $ $ {F(\partial_t u)}. $ The purpose of this paper is to show that, for each $ x $, $ T_ \varepsilon(x) $ converges to $ \tilde{T}(x) $ as $ \varepsilon\rightarrow 0. $

Citation: Takiko Sasaki. Convergence of a blow-up curve for a semilinear wave equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1133-1143. doi: 10.3934/dcdss.2020388
References:
[1]

H. Bellout and A. Friedman, Blow-up estimates for a nonlinear hyperbolic heat equation, SIAM J. Math. Anal., 20 (1989), 354-366.  doi: 10.1137/0520022.  Google Scholar

[2]

L. A. Caffarelli and A. Friedman, The blow-up boundary for nonlinear wave equations, Trans. Amer. Math. Soc., 297 (1986), 223-241.  doi: 10.1090/S0002-9947-1986-0849476-3.  Google Scholar

[3]

A. Friedman and L. Oswald, The blow-up surface for nonlinear wave equations with small spatial velocity, Trans. Amer. Math. Soc., 308 (1988), 349-367.  doi: 10.1090/S0002-9947-1988-0946448-7.  Google Scholar

[4]

P. Godin, The blow-up curve of solutions of mixed problems for semilinear wave equations with exponential nonlinearities in one space dimension. I, Calc. Var. Partial Differential Equations, 13 (2001), 69-95.  doi: 10.1007/PL00009924.  Google Scholar

[5]

M. A. Hamza and H. Zaag, Blow-up behavior for the Klein-Gordon and other perturbed semilinear wave equations, Bull. Sci. Math., 137 (2013), 1087-1109.  doi: 10.1016/j.bulsci.2013.05.004.  Google Scholar

[6]

F. Merle and H. Zaag, Existence and universality of the blow-up profile for the semilinear wave equation in one space dimension, J. Funct. Anal., 253 (2007), 43-121.  doi: 10.1016/j.jfa.2007.03.007.  Google Scholar

[7]

F. Merle and H. Zaag, Openness of the set of non-characteristic points and regularity of the blow-up curve for the 1D semilinear wave equation, Comm. Math. Phys., 282 (2008), 55-86.  doi: 10.1007/s00220-008-0532-3.  Google Scholar

[8]

F. Merle and H. Zaag, Existence and classification of characteristic points at blow-up for a semilinear wave equation in one space dimension, Amer. J. Math., 134 (2012), 581-648.  doi: 10.1353/ajm.2012.0021.  Google Scholar

[9]

T. Nakagawa, Blowing up of a finite difference solution to $u_t = u_xx + u^2$, Appl. Math. Optim., 2 (1975/76), 337-350.  doi: 10.1007/BF01448176.  Google Scholar

[10]

M. Ohta and H. Takamura, Remarks on the blow-up boundaries and rates for nonlinear wave equations, Nonlinear Anal., 33 (1998), 693-698.  doi: 10.1016/S0362-546X(97)00670-6.  Google Scholar

[11]

N. Saito and T. Sasaki, Blow-up of finite-difference solutions to nonlinear wave equations, J.Math.Sci. Univ. Tokyo, 23 (2016), 349-380.   Google Scholar

[12]

T. Sasaki, Regularity and singularity of the blow-up curve for a wave equation with a derivative nonlinearity, Advances in Differential Equations, 23 (2018), 373-408.   Google Scholar

[13]

H. Uesaka, The blow-up boundary for a system of semilinear wave equations, Further Progress in Analysis, World Sci. Publ., Hackensack, NJ, (2009), 845–853. doi: 10.1142/9789812837332_0081.  Google Scholar

show all references

References:
[1]

H. Bellout and A. Friedman, Blow-up estimates for a nonlinear hyperbolic heat equation, SIAM J. Math. Anal., 20 (1989), 354-366.  doi: 10.1137/0520022.  Google Scholar

[2]

L. A. Caffarelli and A. Friedman, The blow-up boundary for nonlinear wave equations, Trans. Amer. Math. Soc., 297 (1986), 223-241.  doi: 10.1090/S0002-9947-1986-0849476-3.  Google Scholar

[3]

A. Friedman and L. Oswald, The blow-up surface for nonlinear wave equations with small spatial velocity, Trans. Amer. Math. Soc., 308 (1988), 349-367.  doi: 10.1090/S0002-9947-1988-0946448-7.  Google Scholar

[4]

P. Godin, The blow-up curve of solutions of mixed problems for semilinear wave equations with exponential nonlinearities in one space dimension. I, Calc. Var. Partial Differential Equations, 13 (2001), 69-95.  doi: 10.1007/PL00009924.  Google Scholar

[5]

M. A. Hamza and H. Zaag, Blow-up behavior for the Klein-Gordon and other perturbed semilinear wave equations, Bull. Sci. Math., 137 (2013), 1087-1109.  doi: 10.1016/j.bulsci.2013.05.004.  Google Scholar

[6]

F. Merle and H. Zaag, Existence and universality of the blow-up profile for the semilinear wave equation in one space dimension, J. Funct. Anal., 253 (2007), 43-121.  doi: 10.1016/j.jfa.2007.03.007.  Google Scholar

[7]

F. Merle and H. Zaag, Openness of the set of non-characteristic points and regularity of the blow-up curve for the 1D semilinear wave equation, Comm. Math. Phys., 282 (2008), 55-86.  doi: 10.1007/s00220-008-0532-3.  Google Scholar

[8]

F. Merle and H. Zaag, Existence and classification of characteristic points at blow-up for a semilinear wave equation in one space dimension, Amer. J. Math., 134 (2012), 581-648.  doi: 10.1353/ajm.2012.0021.  Google Scholar

[9]

T. Nakagawa, Blowing up of a finite difference solution to $u_t = u_xx + u^2$, Appl. Math. Optim., 2 (1975/76), 337-350.  doi: 10.1007/BF01448176.  Google Scholar

[10]

M. Ohta and H. Takamura, Remarks on the blow-up boundaries and rates for nonlinear wave equations, Nonlinear Anal., 33 (1998), 693-698.  doi: 10.1016/S0362-546X(97)00670-6.  Google Scholar

[11]

N. Saito and T. Sasaki, Blow-up of finite-difference solutions to nonlinear wave equations, J.Math.Sci. Univ. Tokyo, 23 (2016), 349-380.   Google Scholar

[12]

T. Sasaki, Regularity and singularity of the blow-up curve for a wave equation with a derivative nonlinearity, Advances in Differential Equations, 23 (2018), 373-408.   Google Scholar

[13]

H. Uesaka, The blow-up boundary for a system of semilinear wave equations, Further Progress in Analysis, World Sci. Publ., Hackensack, NJ, (2009), 845–853. doi: 10.1142/9789812837332_0081.  Google Scholar

[1]

Masahiro Ikeda, Ziheng Tu, Kyouhei Wakasa. Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021011

[2]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021032

[3]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[4]

Hong Yi, Chunlai Mu, Guangyu Xu, Pan Dai. A blow-up result for the chemotaxis system with nonlinear signal production and logistic source. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2537-2559. doi: 10.3934/dcdsb.2020194

[5]

Asato Mukai, Yukihiro Seki. Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021060

[6]

Xiaozhong Yang, Xinlong Liu. Numerical analysis of two new finite difference methods for time-fractional telegraph equation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3921-3942. doi: 10.3934/dcdsb.2020269

[7]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[8]

Hailing Xuan, Xiaoliang Cheng. Numerical analysis and simulation of an adhesive contact problem with damage and long memory. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2781-2804. doi: 10.3934/dcdsb.2020205

[9]

Hailing Xuan, Xiaoliang Cheng. Numerical analysis of a thermal frictional contact problem with long memory. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021031

[10]

José A. Carrillo, Bertram Düring, Lisa Maria Kreusser, Carola-Bibiane Schönlieb. Equilibria of an anisotropic nonlocal interaction equation: Analysis and numerics. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3985-4012. doi: 10.3934/dcds.2021025

[11]

Tomoyuki Tanaka, Kyouhei Wakasa. On the critical decay for the wave equation with a cubic convolution in 3D. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021048

[12]

Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021043

[13]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021019

[14]

Emanuela R. S. Coelho, Valéria N. Domingos Cavalcanti, Vinicius A. Peralta. Exponential stability for a transmission problem of a nonlinear viscoelastic wave equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021055

[15]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3479-3490. doi: 10.3934/dcdsb.2020241

[16]

Mario Bukal. Well-posedness and convergence of a numerical scheme for the corrected Derrida-Lebowitz-Speer-Spohn equation using the Hellinger distance. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3389-3414. doi: 10.3934/dcds.2021001

[17]

Manil T. Mohan, Arbaz Khan. On the generalized Burgers-Huxley equation: Existence, uniqueness, regularity, global attractors and numerical studies. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3943-3988. doi: 10.3934/dcdsb.2020270

[18]

Pengyan Ding, Zhijian Yang. Well-posedness and attractor for a strongly damped wave equation with supercritical nonlinearity on $ \mathbb{R}^{N} $. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1059-1076. doi: 10.3934/cpaa.2021006

[19]

Raghda A. M. Attia, Dumitru Baleanu, Dianchen Lu, Mostafa M. A. Khater, El-Sayed Ahmed. Computational and numerical simulations for the deoxyribonucleic acid (DNA) model. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021018

[20]

Jan Prüss, Laurent Pujo-Menjouet, G.F. Webb, Rico Zacher. Analysis of a model for the dynamics of prions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 225-235. doi: 10.3934/dcdsb.2006.6.225

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (86)
  • HTML views (308)
  • Cited by (0)

Other articles
by authors

[Back to Top]